Alert archive / Wisconsin / Gale Warnings in 2011

Gale Warning 19, NWS Milwaukee, WI

October 19, 2011

NWS Milwaukee, WI issued this gale warning at Oct 19, 2011, 4:26 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 19, 2011, 4:26 AM CDT (09:26 UTC)
Expired
Oct 19, 2011, 12:00 PM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WHUS73 KMKX 190926
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
426 AM CDT WED OCT 19 2011

...VERY WINDY CONDITIONS WILL DEVELOP TODAY AND LAST INTO THURSDAY 
MORNING...

.RAPIDLY DEEPENING LOW PRESSURE OVER THE OHIO AND TENNESSEE
VALLEYS TODAY AND TONIGHT WILL CAUSE A TIGHT PRESSURE GRADIENT TO
DEVELOP OVER SOUTHERN LAKE MICHIGAN. THIS TIGHT PRESSURE
GRADIENT AND UNSTABLE CONDITIONS OVER THE LAKE ALONG WITH A
FAVORABLE NORTHEAST FETCH...WILL ALLOW STRONG GUSTY WINDS TO
REACH THE LAKE SURFACE LATER TODAY INTO THURSDAY.

WIND GUSTS HAVE ALREADY REACHED GALE STRENGTH EARLY THIS MORNING.
FURTHER STRENGTHENING TO STORM FORCE GUSTS OF 48 TO 55 KNOTS ARE
EXPECTED THIS AFTERNOON...WITH THESE EXTREME WIND GUSTS CONTINUING
TONIGHT INTO EARLY THURSDAY. THESE HIGH WINDS WILL CAUSE WAVES TO
BUILD TO 12 TO 18 FEET.

LMZ643>646-191730-
/O.UPG.KMKX.SC.Y.0077.000000T0000Z-111019T1800Z/
/O.NEW.KMKX.GL.W.0019.111019T0926Z-111019T1700Z/
/O.EXT.KMKX.SR.W.0003.111019T1700Z-111020T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
426 AM CDT WED OCT 19 2011

...GALE WARNING IN EFFECT UNTIL NOON CDT TODAY...
...STORM WARNING NOW IN EFFECT FROM NOON TODAY TO 1 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE STORM
WARNING IS NOW IN EFFECT FROM NOON TODAY TO 1 PM CDT THURSDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTH TO NORTHEAST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO
  40 KNOTS WILL FURTHER INCREASE TO 30 TO 40 KNOTS WITH POTENTIAL
  GUSTS OF 48 TO 55 KNOTS THIS AFTERNOON...CONTINUING INTO EARLY
  THURSDAY.

* WAVES: BUILDING TO 8 TO 12 FEET TODAY...AND 12 TO 18 FEET
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
1 follow-up statement
109 
WHUS73 KMKX 191454
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
954 AM CDT WED OCT 19 2011

...VERY WINDY CONDITIONS WILL DEVELOP TODAY AND LAST INTO
THURSDAY MORNING...

.RAPIDLY DEEPENING LOW PRESSURE OVER THE OHIO RIVER VALLEY TODAY
AND TONIGHT WILL CAUSE A TIGHT PRESSURE GRADIENT TO DEVELOP OVER
SOUTHERN LAKE MICHIGAN. THIS TIGHT PRESSURE GRADIENT AND UNSTABLE
CONDITIONS OVER THE LAKE ALONG WITH A FAVORABLE NORTHEAST
FETCH...WILL ALLOW STRONG GUSTY WINDS TO REACH THE LAKE SURFACE
LATER TODAY INTO THURSDAY.

WIND GUSTS ARE ALREADY GALE STRENGTH. FURTHER STRENGTHENING TO
STORM FORCE GUSTS OF 48 TO 55 KNOTS ARE EXPECTED LATE THIS
AFTERNOON...WITH THESE EXTREME WIND GUSTS CONTINUING TONIGHT INTO
EARLY THURSDAY. THESE HIGH WINDS WILL CAUSE WAVES TO BUILD TO 12
TO 18 FEET.

WATERSPOUTS ARE POSSIBLE WITH THE BANDS OF SHOWERS MOVING ACROSS
THE LAKE THROUGH AT LEAST EARLY AFTERNOON.

LMZ643>646-192300-
/O.CON.KMKX.GL.W.0019.000000T0000Z-111019T1700Z/
/O.CON.KMKX.SR.W.0003.111019T1700Z-111020T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
954 AM CDT WED OCT 19 2011

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...
...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY. A STORM
WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY. 

* WINDS: NORTH TO NORTHEAST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO
  40 KNOTS WILL FURTHER INCREASE TO 30 TO 40 KNOTS WITH POTENTIAL
  GUSTS OF 48 TO 55 KNOTS LATE THIS AFTERNOON...CONTINUING INTO
  EARLY THURSDAY. THE STRONGEST WINDS WILL BE MOVING OVER THE LAKE
  BETWEEN 8 PM AND 3 AM OVERNIGHT.

* WAVES: BUILDING TO 8 TO 12 FEET TODAY...AND 12 TO 18 FEET 
  TONIGHT. 

* WATERSPOUTS ARE POSSIBLE WITH THE BANDS OF RAIN SHOWERS MOVING
  ACROSS THE LAKE THROUGH EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 19, 3:45 AM CDT, 41 minutes earlier.

Area forecast discussion, Oct 19, 3:45 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 AM CDT WED OCT 19 2011

.TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH

GOOD AGREEMENT IN SHORT TERM GUIDANCE WITH SYSTEM OVER TN VALLEY
CONTINUING TO UNDERGO CYCLOGENESIS OVER NEXT 24 HOURS AS IT
PROGRESSES NORTHWARD THROUGH THE OH VALLEY INTO THE CENTRAL
GTLAKES.  THIS SYSTEM HAS A LOT OF DYNAMICS TO WORK WITH AS UPPER
JET AMPLIFIES TO 150KT AS IT ROUNDS THE BASE OF THE AMPLIFYING TROF
LATER TODAY.  BOTH NAM AND GFS IN GOOD AGREEMENT ON PLACEMENT OF SFC
AND UPPER LEVEL FEATURES AT 00Z/20 WITH SLIGHTLY FASTER EASTWARD
MOVEMENT BY 12Z/20.  SFC LOW UNDERGOES RAPID DEEPENING OVER OH
VALLEY TONIGHT REACHING ITS PEAK INTENSITY AROUND 12Z...WITH SFC LOW
OVER NORTHWEST OH/IN BORDER AREA.  THE RAPID DEEPENING RESULTS IN
VERY TIGHT PRESSURE GRADIENT SPREADING INTO SOUTHEAST WI THIS
AFTN...LINGERING THROUGH TONIGHT.

925MB WINDS INCREASE TO 45 TO 50KTS OVER ERN CWA BY 00Z WITH
FORECAST SOUNDINGS ALLOWING GUSTS POSSIBLY REACHING 40KTS WITH
SUSTAINED WINDS FLIRTING WITH 26KTS.  HOWEVER SHOULD BE EVEN WINDIER
CLOSE TO THE LAKE MI SHORE...WHERE REDUCED FRICTIONAL EFFECTS AND
UNSTABLE AIR OVER THE LAKE WILL ALLOW POTENTIAL GUSTS TO REACH 50
KTS.  FAVORABLE NORTHEAST FETCH FAVORS STRONGEST WINDS FROM MKE
SOUTH TO WIND POINT...RACINE AND IL BORDER.  HENCE WL UPGRADE HIGH
WIND WATCH TO WIND ADVISORY FOR 3 LAKE COUNTIES...WITH BUFFER ZONE
OF WIND ADVISORY FROM SHEBOYGAN SOUTH TO WAUKESHA AND ELKHORN.
STRONGEST WINDS WILL OCCUR TONIGHT.

BEEFED UP POPS IN EAST AS STRONG LAYER Q-VECTOR CONVERGENCE REACHING
25 UNITS SPREADS INTO THE AREA LATER TODAY AND TONIGHT...AND MOVES
OFF TO THE EAST RAPIDLY ON THU.  EXPC SHARP GRADIENT OF POPS ACROSS
WRN CWA DURING THE PERIOD.  NAM 295 THETA SHOWS CONDENSATION
PRESSURE DEFICITS LOWERING TO LESS THAN 10MB INTO SOUTH CENTRAL WI
BY 00Z WITH WEAKER ISENTROPIC UPGLIDE.  CRITICAL THICKNESSES REMAIN
WARM ENUF FOR ALL RAIN IN WEST.

.THURSDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

STRONG SURFACE LOW WILL MOVE FROM FAR SOUTHEAST MI THURSDAY MORNING
TO EASTERN LAKE HURON BY EVENING. MODELS STILL SHOWING PRETTY DECENT
SATURATION AND ISENTROPIC LIFT ACROSS THE EAST IN THE MORNING...SO
BUMPED POPS UP A BIT MORE. ONLY CONCERN IS WITH THE SLIGHTLY
EASTWARD JOG MODELS HAVE TAKEN AS OF LATE. BACK EDGE OF PRECIP
DEPICTED TO ALREADY BE THROUGH THE CENTRAL CWA IN THE MORNING...SO
ANY ADDITIONAL EASTWARD TREND WOULD PUSH THIS EVEN FARTHER EAST.

STILL LOOKING AT PRETTY GOOD WINDS IN THE MORNING ACROSS THE
EAST...WITH MODEL SOUNDINGS SHOWING GUSTS TO 45 OR 50 MPH POSSIBLE
UNTIL AROUND MID MORNING...THE HIGHEST WINDS NEAR THE LAKE. WINDS
WILL BE LESS TOWARD THE WEST...BUT WILL REMAIN QUITE BREEZY
THROUGH THE DAY.

WILL SEE BELOW NORMAL TEMPS ON THE BACK SIDE OF THIS LOW...WITH THE
PRECIP AND CLOUDS ALSO HELPING TO KEEP HIGHS DOWN. WILL PROBABLY
STRUGGLE TO HIT 50 MOST PLACES. SHOULD SEE NEAR OR BELOW FREEZING
TEMPS THURSDAY NIGHT WITH WIDESPREAD FROST MANY
PLACES...PARTICULARLY IN THE WEST WHERE CLEAR SKIES AND LIGHTER
WINDS ARE MORE PROBABLE. HAVE NOT SEEN A REAL WIDESPREAD FROST
MOST PLACES YET...SO MAY EVENTUALLY NEED A FROST ADVISORY FOR
THESE COLDER TEMPS.

.FRIDAY THROUGH TUESDAY...FORECAST CONFIDENCE...LOW

HIGH PRESSURE MOVES IN FOR FRIDAY...WITH TEMPS REMAINING A BIT BELOW
NORMAL. AFTER THAT...MODELS GENERALLY SHOW NORTHWEST FLOW WITH A
COUPLE WEAK WAVES MOVING THROUGH SATURDAY THROUGH
MONDAY...TRANSITIONING TO ZONAL FLOW OR EVEN RIDGING BY TUESDAY. NOT
MUCH AGREEMENT AMONG MODELS WITH THE TIMING OF INDIVIDUAL WAVES
THROUGH THE WEEKEND AS WELL AS THE OVERALL PATTERN EARLY NEXT WEEK.
FOR INSTANCE...GFS 925 MB TEMPS IN THE UPPER SINGLE DIGITS SUGGEST
HIGHS IN THE MID TO UPPER 50S TUESDAY. MEANWHILE ECMWF 925 MB TEMPS
IN THE MID TO UPPER TEENS SUGGEST HIGHS INTO THE 70S. SEEMS LIKE
THERE WILL BE A FEW SHOWERS AT SOME POINT...SO HELD ONTO A LOT OF
THE LOW POPS. STUCK WITH A MORE DOWN THE MIDDLE APPROACH FOR
TEMPS...THOUGH NO HARM IN HOPING FOR THE WARMER SOLUTION.

&&

.AVIATION/12Z TAFS/...COMBINATION OF LAKE EFFECT AND SYNOPTIC
FORCING WILL RESULT IN SCT TO NUMEROUS SHRA TRANSITIONING TO
WIDESPREAD RA OVER SOUTHEAST WI THROUGH THE NEXT 12-15 HOURS AS CIGS
LOWER TO MVFR AND IFR.  KMSN MAY REMAIN MVFR WITH SLIGHTLY DRIER N
AIR FEED.  MAIN STORY WILL BE VERY STRONG WINDS FROM KMKE TO KENW
WITH POTENTIAL GUSTS TO 50KTS.

&&

.MARINE...LOW PRESSURE OVER ERN TN/KY WILL UNDERGO RAPID DEEPENING
OVER THE NEXT 24 HOURS AS IT MOVES NORTHWARD THROUGH THE OH VALLEY
INTO THE CENTRAL GTLAKES.  THIS WILL RESULT IN A TIGHTENING PRESSURE
GRADIENT OVER SOUTHERN LAKE MICHIGAN.  WITH LAKE SURFACE TEMPERATURE
REMAINING IN THE MID 50S /12-13C/...DELTA T WILL REMAIN AROUND 13-14
DEGREES DURING THIS EVENT.  NORTHEAST LOW LEVEL WINDS AROUND THE
DEEPENING LOW WILL MAXIMIZE LAKE FETCH THROUGH TONIGHT RESULTING IN
STRONG CONVERGENCE AT THE SHORE AND HIGH WAVES.  STEEP LOW LEVEL LAPSE
RATES WILL REACH 900MB LATER TODAY THROUGH TONIGHT...WHICH WOULD
ALLOW GUSTS TO POSSIBLY REACH 50-55 KTS.  HENCE WL CONTINUE STORM
WARNING RUNNING THIS AFTERNOON THROUGH TONIGHT...AND UPGRADE SMALL
CRAFT ADVISORY TO GALE WARNING LEADING UP TO STORM. THE EXTREME
WINDS WILL START TO EASE ON THURSDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 10 AM CDT THURSDAY
     FOR WIZ066-071-072.

     WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM CDT THURSDAY FOR
     WIZ052-059-060-065-070.

LM...STORM WARNING FROM NOON TODAY TO 1 PM CDT THURSDAY FOR
     LMZ643>646.

     GALE WARNING UNTIL NOON CDT TODAY FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
THURSDAY THROUGH TUESDAY...DDV
Hazardous weather outlook, Oct 18, 4:00 PM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CDT TUE OCT 18 2011

WIZ046-047-051-052-056>060-062>072-192100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
400 PM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

RAPIDLY DEEPENING LOW PRESSURE OVER THE OHIO VALLEY ON WEDNESDAY
WILL MOVE SLOWLY NORTHWARD THROUGH THE GREAT LAKES WEDNESDAY NIGHT
AND THURSDAY. THIS WEATHER SYSTEM WILL CAUSE VERY WINDY CONDITIONS
WEDNESDAY NIGHT AND THURSDAY. THE STRONGEST WINDS WILL BE IN
SOUTHEAST AND EAST CENTRAL WISCONSIN.

A HIGH WIND WATCH HAS BEEN ISSUED FOR THE LAKESHORE COUNTIES OF
SOUTHEAST WISCONSIN FOR THE POTENTIAL OF SUSTAINED WINDS UP TO 45
MPH AND GUSTS UP TO 60 MPH. A WIND ADVISORY MAY BE NEEDED DUE TO
NORTH WINDS GUSTING UP TO 45 MPH ELSEWHERE FOR WEDNESDAY NIGHT
AND THURSDAY.

NEAR OR BELOW FREEZING TEMPERATURES ARE EXPECTED OVER SOUTH
CENTRAL WISCONSIN THURSDAY NIGHT...WITH TEMPERATURES FALLING TO
THE MID 30S AT THE LAKE MICHIGAN SHORE. UNDER CLEAR SKIES...THE WINDS
ARE EXPECTED TO BE LIGHT ENOUGH TO CAUSE AREAS OF FROST IN THE
EAST...AND WIDESPREAD FROST FARTHER INLAND AND OVER SOUTH CENTRAL
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-192100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
400 PM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY GOES INTO EFFECT AT MIDNIGHT TONIGHT AS
NORTH WINDS AND RESULTANT WAVES INCREASE DUE TO DEEPENING LOW
PRESSURE IN THE TENNESSEE VALLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE LOW PRESSURE AREA WILL CONTINUE TO RAPIDLY DEEPEN AS IT MOVES
SLOWLY NORTHWARD INTO THE GREAT LAKES WEDNESDAY NIGHT AND
THURSDAY. ENHANCED BY UNSTABLE CONDITIONS OVER LAKE
MICHIGAN...VERY STRONG WINDS ARE EXPECTED TO DEVELOP UP THROUGH
GALE CRITERIA TO STORM LEVEL...WITH POTENTIAL GUSTS TO 55 KNOTS.
THE STRONGEST WINDS ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY.

A STORM WATCH GOES INTO EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON. THE STRONG WINDS WILL CAUSE BUILDING WAVES TO
12 TO 16 FEET. THE WINDS AND WAVES WILL GRADUALLY SUBSIDE THURSDAY
NIGHT AND FRIDAY.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 4:10 AM CDTHigh Wind WarningMKXKenosha, Milwaukee, Racine24 hr
Oct 19, 4:10 AM CDTWind AdvisoryMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan, Walworth and 2 more29 hr
Oct 19, 9:36 AM CDTSpecial Marine WarningMKX84 min

Nearby

Gale Warnings in Wisconsin, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.